To the Editor.—
Mycosis fungoides (MF) and its leukemic variant, the Sézary syndrome, are classified as cutaneous T-cell lymphomas (CTCL),1 because the putative malignant cells are epidermiotrophic T lymphocytes2 with functional activity as helper cells.3The immunosuppressive agent cyclosporin A has been reported to inhibit activated T lymphocytes with helper-cell function.4-5 Thus, cyclosporin A seems attractive for the treatment of patients with CTCL. This letter discusses two patients with CTCL who were treated with cyclosporin A; one patient developed severe adverse reactions.
Report of Cases.—Case 1.—
A 45-year-old man had a 14-year history of histologically verified MF presenting as a stage III disease. He was treated with topical mechlorethamine from 1971 to 1976 and later with electron beam and methrotrexate therapy, which achieved a good clinical response. In 1980, numerous ulcerating skin tumors evolved, and a lymph node biopsy specimen showed malignant infiltration. The
Jensen JR, Thestrup-Pedersen K, Zachariae H. Cyclosporin A Therapy for Mycosis Fungoides. Arch Dermatol. 1987;123(2):160-163. doi:10.1001/archderm.1987.01660260028005